Alert archive / Alabama / Severe Thunderstorm Warnings in 2015

Severe Thunderstorm Warning 159, NWS Mobile, AL

December 21, 2015Baldwin County, Mobile County, Alabama

NWS Mobile, AL issued this severe thunderstorm warning at Dec 21, 2015, 10:10 PM CST for Baldwin County, Mobile County, Alabama. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 21, 2015, 10:10 PM CST (04:10 UTC)
Expired
Dec 21, 2015, 11:00 PM CST
In force
50 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Baldwin County, AL, Mobile County, AL

The radar

The Mobile radar (KMOB), 33 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 4.2 hours before the alert went out and 162 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2015-12-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 366 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2015-12-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 148 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
366 J/kg
Mixed-layer CIN
-8 J/kg
Mixed-layer LCL
541 m above ground
0-6 km bulk shear
48 kt
0-1 km storm-relative helicity
148 m²/s²
0-3 km storm-relative helicity
289 m²/s²
Significant tornado parameter
0.3
Supercell composite
3.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

882 
WUUS54 KMOB 220410
SVRMOB
ALC003-097-220500-
/O.NEW.KMOB.SV.W.0159.151222T0410Z-151222T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
1010 PM CST MON DEC 21 2015

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN BALDWIN COUNTY IN SOUTHWESTERN ALABAMA...
  SOUTHWESTERN MOBILE COUNTY IN SOUTHWESTERN ALABAMA...

* UNTIL 1100 PM CST

* AT 1010 PM CST...A SEVERE THUNDERSTORM WAS LOCATED OVER BAYOU LA
  BATRE...MOVING EAST AT 35 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MOBILE...DAPHNE...FAIRHOPE...FOLEY...ROBERTSDALE...BAYOU LA
  BATRE...LOXLEY...POINT CLEAR...THEODORE...EASTERN GRAND BAY...
  MAGNOLIA SPRINGS AND SILVERHILL.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3033 8826 3037 8822 3039 8830 3050 8833
      3057 8810 3053 8808 3048 8794 3058 8791
      3057 8808 3067 8776 3035 8767 3034 8782
      3042 8783 3038 8784 3041 8791 3032 8814
TIME...MOT...LOC 0410Z 254DEG 30KT 3043 8824 

HAIL...<.75IN
WIND...60MPH
 
$$
1 follow-up statement
487 
WWUS54 KMOB 220430
SVSMOB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1030 PM CST MON DEC 21 2015

ALC097-220438-
/O.CAN.KMOB.SV.W.0159.000000T0000Z-151222T0500Z/
MOBILE AL-
1030 PM CST MON DEC 21 2015

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN MOBILE COUNTY IS
CANCELLED...
    
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.

LAT...LON 3048 8794 3058 8791 3067 8776 3035 8767
      3034 8782 3042 8783 3038 8784 3041 8791
TIME...MOT...LOC 0428Z 254DEG 36KT 3048 8803 

$$

ALC003-220500-
/O.CON.KMOB.SV.W.0159.000000T0000Z-151222T0500Z/
BALDWIN AL-
1030 PM CST MON DEC 21 2015

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1100 PM CST
FOR SOUTHWESTERN BALDWIN COUNTY...

AT 1028 PM CST...A SEVERE THUNDERSTORM WAS LOCATED NEAR MIDDLE BAY
LIGHT...MOVING EAST AT 40 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING AND TREES. 

LOCATIONS IMPACTED INCLUDE...
FAIRHOPE...FOLEY...ROBERTSDALE...LOXLEY...POINT CLEAR...MAGNOLIA
SPRINGS...SILVERHILL

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

&&

LAT...LON 3048 8794 3058 8791 3067 8776 3035 8767
      3034 8782 3042 8783 3038 8784 3041 8791
TIME...MOT...LOC 0428Z 254DEG 36KT 3048 8803 

HAIL...<.75IN
WIND...60MPH
 
$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Dec 21, 9:42 PM CST, 28 minutes earlier.

Area forecast discussion, Dec 21, 9:42 PM CST, 28 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
942 PM CST MON DEC 21 2015

.DISCUSSION...SEE UPDATED INFORMATION FOR LAND AREAS BELOW.

&&

.UPDATE...AREA RADARS DETECTING WIDESPREAD LIGHT TO MODERATE RAIN
SHOWERS MOVING EASTWARD ACROSS THE FORECAST AREA. LIGHTNING HAS BEEN
MINIMAL SO FAR THIS EVENING...BUT THERE ARE A COUPLE OF CLUSTERS OF
THUNDERSTORMS WITH PERIODS OF HEAVY RAINFALL MOVING OVER SOUTHERN
LOUISIANA AND JUST OFF THE SOUTHEAST MISSISSIPPI COAST. ANY
THUNDERSTORM ACTIVITY AND POTENTIAL FOR BOWING SEGMENTS SHOULD
REMAINED CONFINED TO OUR COASTAL ZONES THROUGH THE REMAINDER OF THE
NIGHT. A FEW MAY EXHIBIT BROAD ROTATION INLAND AREAS...BUT THE RAIN-
COOLED ENVIRONMENT HAS THUS FAR PREVENTED ANY STORMS FROM DEVELOPING
DEEP CONVECTION. THEREFORE THE BEST CHANCE WILL BE ALONG THE COASTAL
SECTIONS...WITH BRIEF STRONG WIND GUSTS POSSIBLE FROM THE STRONGER
STORMS. NO UPDATES NEEDED AT THIS TIME AS THE WEATHER FORECAST
ELEMENTS ARE ON TRACK. /22

&&

.PREV DISCUSSION... /ISSUED 610 PM CST MON DEC 21 2015/

DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

AVIATION...
00Z ISSUANCE...CEILINGS WILL CONTINUE TO DETERIORATE THROUGH THE
OVERNIGHT HOURS...WITH WIDESPREAD LIFR CEILINGS DEVELOPING ALONG
COASTAL AREAS BY SUNRISE AS A WARM FRONT MOVES NORTH ALONG THE THE
COAST. RAIN BECOMES WIDESPREAD TONIGHT AND WILL BE ACCOMPANIED BY
IFR/LIFR CEILINGS AND IFR/MVFR VISIBILITIES. ISOLATED THUNDER
POSSIBLE ALONG THE COAST AS WELL...ESPECIALLY THROUGH THE EVENING
HOURS. POTENTIAL FOR LIFR VISIBILITIES IN FOG BY DAYBREAK AS THE
HEAVY RAIN MOVES EAST OF THE AREA. A LULL IN RAIN CHANCES LIKELY TUE
MORNING...WITH COVERAGE INCREASING TUESDAY AFTERNOON...WITH ISOLATED
THUNDER AGAIN POSSIBLE LATE IN THE AFTERNOON. /22

PREV DISCUSSION... /ISSUED 403 PM CST MON DEC 21 2015/

NEAR TERM /NOW THROUGH TUESDAY/...SHORTWAVE CURRENTLY OVER NORTH
TX/SOUTHERN OK WILL MOVE EAST INTO THE MIDSOUTH TONIGHT. DEEP LAYER
WIND FIELDS WILL STRENGTHEN AHEAD OF THE SYSTEM...ENHANCING
ISENTROPIC LIFT ACROSS THE REGION AS A WARM FRONT SLOWLY MOVES NORTH
TO THE COAST. RAIN WILL BECOME WIDESPREAD ACROSS THE REGION
TONIGHT...ESPECIALLY ACROSS THE SOUTHERN ZONES WHICH WILL BE ALONG
AND JUST NORTH OF THE FRONTAL ZONE. PRECIPITABLE WATER VALUES OF 1.7-
1.9 INCHES WILL ALSO SPREAD INTO THE AREA. THE COMBINATION OF THE
ANOMALOUSLY HIGH MOISTURE ALONG WITH ENHANCED FORCING (35-40 KT LOW
LEVEL JET NEAR THE FRONTAL ZONE)...WILL RESULT IN WIDESPREAD RAIN
TOTALS OF 1 TO 2 INCHES ACROSS THE AREA...WITH 2 TO 3 INCHES ALONG
THE COASTAL ZONES. LOCALLY HIGHER TOTALS ARE POSSIBLE AND THIS COULD
RESULT IN ISOLATED INSTANCES OF FLASH FLOODING...ESPECIALLY IF THE
HIGHER TOTALS FALL OVER ONE OF THE URBAN AREAS ALONG OR SOUTH OF THE
I-10 CORRIDOR.

IN ADDITION...AN ISOLATED SEVERE STORM CANNOT BE RULED OUT ALONG
COASTAL AL/NW FL LATE THIS EVENING INTO EARLY WED MORNING. A
CONSENSUS OF THE GUIDANCE SHOWS MLCAPES OF 250-500 J/KG SPREADING
ACROSS THE COAST AS THE WARM FRONT ADVANCES INLAND. THIS INSTABILITY
COMBINED WITH 0-1KM SRH OF 200-300 MS/S2 RESULTS IN THE POTENTIAL
FOR AN ISOLATED SEVERE STORM. BOTH LOCALIZED DAMAGING WIND GUSTS AND
EVEN A BRIEF TORNADO ARE POSSIBLE. THE AXIS OF BEST LIFT/STRONGEST
LOW LEVEL JET SHIFT EAST OF THE AREA BY 3-4AM...BRINGING AN END TO
THE SEVERE THREAT. 34/JFB

SHORT TERM /TUESDAY NIGHT THROUGH THURSDAY NIGHT/...A POWERFUL
SHORTWAVE MOVES THROUGH THE BASE OF A LONGWAVE TROF OVER THE PLAINS
TUESDAY NIGHT...THEN EJECTS OFF TO THE GREAT LAKES REGION THROUGH
WEDNESDAY NIGHT. AS THIS OCCURS...THE UPPER TROF TAKES ON SOMEWHAT OF
A NEGATIVE TILT OVER THE INTERIOR SOUTHEAST STATES ON WEDNESDAY. THE
UPPER TROF PATTERN OVER THE CENTRAL STATES BROADENS ON THURSDAY IN
THE WAKE OF THE SHORTWAVE SYSTEM EXITING WELL OFF TO THE NORTH...WITH
UPPER RIDGING BEGINNING TO BUILD SOMEWHAT OVER THE SOUTHEAST STATES
AS ANOTHER POWERFUL SYSTEM BEGINS TO DIG INTO THE WESTERN STATES.
A COMPLEX SERIES OF STRONG SOUTHERN STREAM SHORTWAVES CONTINUE TO
MOVE ACROSS THE AREA TUESDAY NIGHT WITH A MODERATE SERIES OF
SHORTWAVES CONTINUING OVER THE AREA ON WEDNESDAY BEFORE WEAKENING AND
SHIFTING EAST OF THE AREA WEDNESDAY NIGHT.

EXAMINING COARSER DATA SUCH AS 850-300 MB QVECTORS SEEMS HELPFUL TO
SORT OUT THE STRONGER DEEP LAYER FORCING SIGNAL THROUGH WEDNESDAY. A
BLEND OF THE GFS/ECMWF SHOWS QVECTOR CONVERGENCE DEVELOPING OVER THE
WESTERN PORTION OF THE AREA TUESDAY EVENING WHICH SHIFTS EASTWARD
ACROSS THE AREA THROUGH TUESDAY NIGHT. USING THE SAME
BLEND...STRONGER AND MORE WELL DEFINED QVECTOR CONVERGENCE THEN
REFORMS OVER THE WESTERN PORTION OF THE AREA WEDNESDAY MORNING AND
AGAIN SHIFTS EASTWARD ACROSS THE AREA THROUGH THE AFTERNOON/EVENING.

A WEAK WARM FRONTAL BOUNDARY MAY BE PRESENT NEAR THE COAST AT THE
BEGINNING OF THE PERIOD...AND THERE ARE SOME INDICATIONS THAT A
SECOND SURFACE TROF OR WEAK BOUNDARY MAY ALSO BE PRESENT OVER THE
NORTHERN GULF. THESE FEATURES SLOWLY MOVE NORTHWARD INTO/ACROSS THE
FORECAST AREA LATE TUESDAY NIGHT INTO WEDNESDAY. THIS IS ACCOMPANIED
BY SURFACE DEWPOINTS INCREASING FROM THE LOWER/MID 60S TO THE UPPER
60S/AROUND 70 ON WEDNESDAY. SURFACE BASED CAPES WILL INCREASE TO NEAR
1000 J/KG NEAR THE COAST LATE TUESDAY NIGHT...WITH VALUES OF 400-750
FURTHER INLAND. CAPE VALUES INCREASE FURTHER TO AROUND 1500 J/KG BY
MIDDAY WEDNESDAY AND CONTINUING THROUGH WEDNESDAY AFTERNOON BEFORE
TAPERING OFF WEDNESDAY NIGHT. THE 850 MB JET INCREASES TO 35-45 KNOTS
TUESDAY NIGHT THEN FURTHER TO 40-55 KNOTS ON WEDNESDAY. THIS YIELDS
0-1 KM HELICITIES OF 150-200 M2/S2 TUESDAY NIGHT THEN 200-250 M2/S2
ON WEDNESDAY.

TIMING THE DEEP LAYER FORCING IS DIFFICULT GIVEN THIS RESULTS FROM
DIFFICULT TO FORECAST SOUTHERN STREAM SHORTWAVES. USING THE ABOVE
GENERALIZED DEEP LAYER FORCING FROM THE GFS/ECMWF QVECTOR BLEND...DEEP
LAYER LIFT IS EXPECTED TO BE SHIFTING EASTWARD ACROSS THE AREA
TUESDAY NIGHT IN AN ENVIRONMENT OF INCREASING INSTABILITY AND SHEAR...AM
EXPECTING SOME STRONG TO POSSIBLY SEVERE STORMS TO DEVELOP PRIMARILY
OVER EXTREME SOUTHWEST ALABAMA AND THE NORTHWEST FLORIDA PANHANDLE
LATE TUESDAY NIGHT INTO EARLY WEDNESDAY MORNING. THIS IS FOLLOWED BY
A BETTER CHANCE FOR SEVERE STORM DEVELOPMENT MAINLY OVER THE WESTERN
PORTION OF THE AREA WEDNESDAY MORNING WHICH WORKS EASTWARD THROUGH
THE AFTERNOON...WITH A RISK FOR SEVERE STORMS CONTINUING INTO
WEDNESDAY EVENING GENERALLY EAST OF I-65.

CATEGORICAL POPS FOLLOW THROUGH WEDNESDAY...THEN FOR WEDNESDAY NIGHT
WILL HAVE LIKELY POPS OVER THE WESTERN PORTION AND CATEGORICAL POPS
OVER THE EASTERN PORTION. LIKELY POPS CONTINUE FOR THURSDAY AS A
SERIES OF MODEST SHORTWAVES CONTINUE TO MOVE ACROSS THE REGION...THEN
CHANCE POPS FOLLOW FOR THURSDAY NIGHT. ALTHOUGH FORCING IS WEAKER ON
THURSDAY AND SHEAR IS WEAKER...SURFACE BASED CAPES WILL AGAIN
INCREASE TO AROUND 1500 J/KG WHICH MAY ALLOW FOR SOME STRONG STORMS
TO DEVELOP. THERE IS A POTENTIAL FOR PRIMARILY NUISANCE FLOODING
THROUGH WEDNESDAY NIGHT...AND ISOLATED FLASH FLOODING IS POSSIBLE
MAINLY OVER THE SOUTHERN PORTION OF THE AREA DURING THIS TIMEFRAME.

A SURFACE LOW WELL TO THE NORTH BRINGS A TRAILING COLD FRONT ACROSS
THE SOUTHERN PLAINS TO THE LOWER MISSISSIPPI RIVER VALLEY ON
WEDNESDAY...BUT THIS FEATURE NOW LOOKS TO STALL AND DISSIPATE LEAVING
THE FORECAST AREA IN A CONTINUING MOIST SOUTHERLY FLOW PATTERN
THROUGH THURSDAY NIGHT. WITH SURFACE DEWPOINTS INCREASING TO AROUND
70 ON WEDNESDAY AND POSSIBLY INTO THE LOWER 70S ON THURSDAY IN A
LIGHT SOUTHERLY FLOW...THIS AIRMASS MOVING OVER COOL BAY WATERS IN
THE UPPER 50S IS EXPECTED TO RESULT IN NOCTURNAL FOG DEVELOPMENT
ESPECIALLY NEAR THE COAST. HAVE INCLUDED PATCHY FOG NEAR THE COAST
LATE TUESDAY NIGHT...THEN AREAS OF FOG NEAR SHORE LATE WEDNESDAY
NIGHT AND THURSDAY NIGHT.

LOWS TUESDAY NIGHT WILL BE IN THE LOW TO MID 60S WITH LOWS WEDNESDAY
NIGHT AND THURSDAY NIGHT IN THE MID TO UPPER 60S...EVEN LOWER 70S
POSSIBLY NEAR THE COAST WEDNESDAY NIGHT. THESE VALUES ARE 25 TO 30
DEGREES ABOVE SEASONABLE VALUES. HIGHS ON WEDNESDAY WILL BE MOSTLY IN
THE MID 70S WITH MID TO UPPER 70S FOR CHRISTMAS EVE...WITH SOME SPOTS
POSSIBLY HITTING 80. THE RECORD HIGHS FOR CHRISTMAS EVE AT MOBILE AND
PENSACOLA ARE 78...AND THESE MAY BE BROKEN. /29

LONG TERM /FRIDAY THROUGH MONDAY/...UPPER RIDGING CONTINUES TO BUILD
OVER THE EASTERN STATES THROUGH SATURDAY WHILE THE POWERFUL SYSTEM
DIGGING INTO THE WESTERN STATES EVOLVES INTO A DEEP CUT OFF LOW OVER
THE SOUTHWEST STATES. THE DEEP UPPER LOW ADVANCES EASTWARD ACROSS THE
SOUTH CENTRAL STATES THROUGH MONDAY WITH AN ASSOCIATED SURFACE LOW
BRINGING A COLD FRONT THROUGH THE FORECAST AREA ON MONDAY NIGHT.
CHANCE POPS FOR MOST OF THE AREA ON FRIDAY ARE FOLLOWED BY SLIGHT
CHANCE POPS FOR SATURDAY...THEN POPS INCREASE TO GOOD CHANCE BY
MONDAY AHEAD OF THE APPROACHING FRONT. HIGHS ON CHRISTMAS AND
SATURDAY WILL BE MOSTLY IN THE MID TO UPPER 70S...WITH AROUND 80
POSSIBLY IN SOME SPOTS. THE RECORD HIGHS FOR CHRISTMAS AT MOBILE AND
PENSACOLA ARE 77 AND 78 RESPECTIVELY...AND THESE MAY BE BROKEN JUST
LIKE CHRISTMAS EVE. THE POTENTIAL RECORD BREAKING TEMPERATURES
CONTINUE FOR SATURDAY WITH MOBILE AND PENSACOLA CURRENT RECORDS OF
78. HIGHS FOR SUNDAY AND MONDAY TREND SOMEWHAT LOWER BUT STILL REMAIN
WELL ABOVE SEASONABLE VALUES. OVERNIGHT LOWS WILL BE MOSTLY IN THE
MID 60S THROUGH SATURDAY NIGHT...THEN TRENDING COOLER BY MONDAY
NIGHT WITH LOWS IN THE LOWER 50S TO LOWER 60S. /29

MARINE...AN ONSHORE FLOW WILL PREVAIL THROUGH THE REST OF THE WEEK
AS HIGH PRESSURE SHIFTS EAST INTO THE WESTERN ATLANTIC AND A COLD
FRONT APPROACHES BUT STALLS NORTH OF THE AREA MIDWEEK. SMALL CRAFT
ADVISORIES MAY BE NEEDED WEDNESDAY OVER THE GULF WATERS AS A
MODERATE TO STRONG SOUTHERLY WIND FLOW DEVELOPS AND SEAS BUILD.
AREAS OF DENSE FOG WILL BECOME INCREASINGLY LIKELY MID TO LATE
WEEK...PARTICULARLY IN AREA BAYS DURING THE EVENING AND OVERNIGHT
HOURS...AS VERY WARM AND MOIST AIR MOVES OVER THE COOLER BAY WATERS.

PERIODS OF SHOWERS AND THUNDERSTORMS CAN BE EXPECTED OVER THE
COASTAL WATERS TONIGHT THROUGH AT LEAST WEDNESDAY NIGHT. THE FIRST
ROUND WILL MOVE THROUGH TONIGHT...WITH STRONG GUSTY WINDS POSSIBLE
IN A FEW OF THE STORMS. ADDITIONAL ROUNDS WILL MOVE THROUGH ON
TUE/WED...AGAIN CAPABLE OF PRODUCING STRONG WIND GUSTS. 34/JFB

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...NONE.
FL...NONE.
MS...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/MOB
Hazardous weather outlook, Dec 21, 2:38 PM CST, 7 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE MOBILE AL
238 PM CST MON DEC 21 2015

ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-222045-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-MOBILE INLAND-BALDWIN INLAND-MOBILE CENTRAL-
BALDWIN CENTRAL-MOBILE COASTAL-BALDWIN COASTAL-ESCAMBIA INLAND-
ESCAMBIA COASTAL-SANTA ROSA INLAND-SANTA ROSA COASTAL-
OKALOOSA INLAND-OKALOOSA COASTAL-WAYNE-PERRY-GREENE-STONE-GEORGE-
238 PM CST MON DEC 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...NORTHWEST FLORIDA AND SOUTHEAST
MISSISSIPPI.

.DAY ONE...THIS AFTERNOON AND TONIGHT

AN ISOLATED SEVERE STORM IS POSSIBLE LATE THIS EVENING THROUGH EARLY
TUESDAY MORNING ACROSS COASTAL ALABAMA AND NORTHWEST FLORIDA...
ROUGHLY FROM 9 PM TO 4 AM. LOCALIZED DAMAGING WIND GUSTS AND A BRIEF
TORNADO ARE THE PRIMARY THREATS.

LOCALLY HEAVY RAINFALL WILL OCCUR TONIGHT...ESPECIALLY ALONG COASTAL
ALABAMA AND NORTHWEST FLORIDA. ISOLATED INSTANCES OF FLASH FLOODING
ARE POSSIBLE ALONG WITH LOCALIZED MINOR FLOODING IN LOW LYING AND
POOR DRAINAGE AREAS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE THREAT FOR SEVERE WEATHER IS INCREASING ACROSS THE REGION EARLY
WEDNESDAY MORNING THROUGH WEDNESDAY EVENING...ESPECIALLY ALONG AND
WEST OF THE INTERSTATE 65 CORRIDOR. TORNADOES...DAMAGING WINDS...AND
LARGE HAIL ARE ALL THREATS. MORE DETAILS ON THE TIMING AND THREAT
AREAS WILL BE PROVIDED AS THE EVENT DRAWS CLOSER IN TIME.

PERIODS OF HEAVY RAIN WILL CONTINUE THROUGH WEDNESDAY NIGHT. STORM
TOTAL RAINFALL OF 3 TO 6 INCHES WITH LOCALLY HIGHER AMOUNTS ARE
EXPECTED. ISOLATED INSTANCES OF FLASH FLOODING ARE POSSIBLE ACROSS
COASTAL ALABAMA AND NORTHWEST FLORIDA...WITH LOCALIZED FLOODING OF
URBAN AND POOR DRAINAGE AREAS LIKELY.

.SPOTTER INFORMATION STATEMENT...
ACTIVATION OF SKYWARN STORM SPOTTERS AND EMERGENCY MANAGEMENT
PERSONNEL MAY BECOME NECESSARY ON WEDNESDAY.

GMZ630>635-650-655-670-675-222045-
NORTHERN MOBILE BAY-SOUTHERN MOBILE BAY-MISSISSIPPI SOUND-
PERDIDO BAY-PENSACOLA BAY SYSTEM-CHOCTAWHATCHEE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-
238 PM CST MON DEC 21 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE COASTAL
WATERS OF ALABAMA AND NORTHWEST FLORIDA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

STRONG STORMS WITH GUSTY WINDS MAY IMPACT THE NEAR SHORE COASTAL
WATERS LATE TONIGHT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF SHOWERS AND THUNDERSTORMS WILL PERSIST OVER THE COASTAL
WATERS THROUGH WEDNESDAY NIGHT. SOME OF THE STORMS COULD BE STRONG.

AREAS OF FOG...DENSE AT TIMES...WILL BE POSSIBLE MAINLY OVER BAYS
AND INLAND WATERWAYS AND ALONG THE IMMEDIATE COAST WEDNESDAY NIGHT
THROUGH SUNDAY.

HAZARDOUS CONDITIONS FOR SMALL CRAFT MAY DEVELOP OVER THE OFFSHORE
WATERS OF ALABAMA AND NORTHWEST FLORIDA WEDNESDAY AND WEDNESDAY
NIGHT.

In the hours before

Special weather statement, Dec 21, 9:49 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
949 PM CST MON DEC 21 2015

ALZ261-263-265-220445-
MOBILE INLAND AL-MOBILE CENTRAL AL-MOBILE COASTAL AL-
949 PM CST MON DEC 21 2015

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT THE FOLLOWING
COUNTIES...INLAND MOBILE...CENTRAL MOBILE AND COASTAL MOBILE IN
SOUTHWEST ALABAMA UNTIL 1045 PM CST...

AT 949 PM CST...A LINE OF STRONG THUNDERSTORMS WAS LOCATED ALONG A
LINE EXTENDING FROM NEAR WADE TO HELENA TO NEAR PASCAGOULA...AND
MOVING NORTHEAST AT 40 MPH.

LOCATIONS IMPACTED INCLUDE...
MOBILE...              PRICHARD...            SARALAND...
SATSUMA...             CHICKASAW...           BAYOU LA BATRE...
CREOLA...              DAUPHIN ISLAND...      GRAND BAY...
MIDTOWN MOBILE...      TILLMANS CORNER...     THEODORE...

THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS UP TO 45 MPH.
WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND
SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED.

THESE STORMS MAY CONTINUE TO INTENSIFY AND A WARNING MAY SOON BE
NEEDED. PLEASE CONTINUE TO MONITOR LOCAL RADIO OR TV FOR FURTHER
NATIONAL WEATHER SERVICE UPDATES OR POSSIBLE WARNINGS.

HAZARDOUS DRIVING CONDITIONS ARE EXPECTED. HEAVY RAINFALL WILL
GREATLY RESTRICT VISIBILITY AND CREATE PONDING OF WATER ON
ROADWAYS...WHICH MAY CAUSE VEHICLES TO HYDROPLANE. TRAVELERS ARE
URGED TO USE CAUTION.

LAT...LON 3032 8818 3036 8819 3037 8824 3032 8826
      3038 8824 3039 8829 3037 8831 3041 8835
      3039 8840 3079 8841 3099 8796 3072 8804
      3075 8804 3074 8805 3035 8812 3032 8816
      3026 8813 3025 8808 3023 8830
TIME...MOT...LOC 0349Z 239DEG 35KT 3067 8855 3048 8848 3032 8849

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 21, 9:49 PM CSTSpecial Weather StatementMOBMobile56 min
Dec 21, 9:52 PM CSTSpecial Marine WarningMOB53 min
Dec 21, 10:22 PM CSTAreal Flood AdvisoryMOBMobile113 min
Dec 21, 10:59 PM CSTSpecial Weather StatementMOBBaldwin46 min
Dec 21, 11:30 PM CSTSpecial Marine WarningMOB60 min
Dec 22, 12:38 AM CSTSpecial Marine WarningMOB67 min
Dec 22, 12:58 AM CSTSpecial Marine WarningMOB92 min
Dec 22, 2:15 AM CSTSpecial Marine WarningMOB2 hr
Dec 22, 4:15 AM CSTSpecial Marine WarningMOB90 min
Dec 22, 7:37 AM CSTDense Fog AdvisoryMOBBaldwin, Mobile83 min
Dec 22, 7:44 AM CSTMarine Dense Fog AdvisoryMOB14 hr
Dec 22, 8:44 AM CSTRiver Flood WarningMOBEscambia4 days
Dec 22, 8:44 AM CSTRiver Flood WarningMOBEscambia18 days
Dec 22, 3:28 PM CSTSpecial Weather StatementMOBChoctaw62 min
Dec 22, 5:21 PM CSTSpecial Marine WarningMOB84 min

Nearby

Severe Thunderstorm Warnings in Alabama, 2015Every severe thunderstorm warning in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.